Drop Foot Issues

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

DaveF
Veteran Member


Date Joined Jan 2010
Total Posts : 1109
   Posted 8/18/2010 12:02 PM (GMT -7)   

I was diagnosed with CD just a few months ago but riding the rollercoaster since. I was on Pred and Pentassa and Kapidex but started to experience drop foot symptoms (numbing in legs, loss of control of feet, too painful to walk). GI  took me off all meds to see if it got better but although some of the pain has lessened, the control issue and numbness remains. I had a back x-ray and they used the term Degenerative Disk Disease.

After the GI doc consulted with a Neurologist she put me back on Pred (starting at 20 and then tapering after a week). The thought was that there was some swelling in the spine that should be relieved with the Pred

 

I am going to the Neurologist and GI on Friday (separately). I am a little freaked with the drop foot thing and I really really really do not want anymore Pred. It makes me crazy and I can not sleep.

 

Has anyone experienced anything similar? Anyone have any thoughts or approaches? I am quite concerned but do not know how seriously to take this…

 

Thank you

 

David


Was on Kapidex, and Pentasa, multi Vit, Vit D. Started on Predisone and my legs started paining with loss of control. Doc stopped all meds until I can figure out what is happening with my legs. Off meds for 4 weeks. Back on 20 MGs of Pred. Starting to see Neurologist for legs as GI does not really know what is happening.

Zanne
Veteran Member


Date Joined Apr 2005
Total Posts : 3763
   Posted 8/18/2010 1:12 PM (GMT -7)   
Do you have back pain, or had any injuries to your back? My husband has a really bad back with a ruptured disk. He's had surgery once and then ruptured it again. That is the one of the two symptoms that the doctor has told him to NEVER ignore. The other is bladder incontinence. He's never been put on prednisone for it, he's been given physical therapy and eventually the one surgery. Now when it gets really bad he goes back to his exercises.
Suzanne

CD 20 years officially, 30 unofficially. 3 resections '93, '95 '97
Managing with strict low residue diet, keeping symptoms to a minimum. All test show small amount of ulceration, still have occasional blockages. But still have a great time with my 2 daughters and husband!


Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....

PV
Veteran Member


Date Joined May 2006
Total Posts : 1177
   Posted 8/18/2010 1:43 PM (GMT -7)   
My husband had foot drop when he dropped almost 45 lbs within 4 weeks, and managed to damage the peroneal nerve bundle (apparently losing a lot of weight and then crossing your legs for extended period of time, or wearing those circulation socks they made him wear at the hospital can damage the peroneal nerve bundle in your leg). We saw a neurologist who did a nerve conduction study, who confirmed the foot drop, and prescribed physical therapy. Over time as my husbands nutritional status improved, his nerve improved as well, and he now has about 90-95% of the action back. But it took over a year to do that, since nerves regenerate rather slowly.

It sounds like the root cause of your foot drop is different. But I remember what the neurologist told me - the nerve conduction study can tell us where problem is. They test how fast your nerves are conducting from point A to B to figure out where the slow down is, to figure out where the damage maybe. And based on that, they can do other diagnostic tests to figure out if you have inflammation causing the problem, or you have a pinched nerve, etc.

I hope they get down to the root cause. But you can recover from a foot drop; my husband did.

PV
Husband with Crohn's
Diagnosed March 2003 Ulcerative Proctitis
Diagnosed March 2008 Crohn's & C-diff, hospitalized 45 days
Crohn's in Remission since June 2008
C-diff recurrence Sep 2009
Reactive Arthritis Nov 2009
Currently c-diff free
Osteopenia of spine (Mar 2010)
Canasa (1gm), Lialda (4.8 gms), Remicade (8 weeks)
Currently In Remission

Matthew
Veteran Member


Date Joined Oct 2004
Total Posts : 3932
   Posted 8/18/2010 4:44 PM (GMT -7)   
Sounds like the symptoms of a Herniated disc. I've had that before. I also have Osteoarthritis in my spine.. Very familiar.

Matthew

DaveF
Veteran Member


Date Joined Jan 2010
Total Posts : 1109
   Posted 8/19/2010 12:15 PM (GMT -7)   

I have lost a fair amount of weight in the last little while also (more than 25lbs). I wonder if that has something to do with it. I will talk to the neurologist re never conduction study.

I have never had a back injury although I have strained mine a few times, but no more serious than many I would expect

I am not sure about Herniated disc or Osteoarthritis but if it sounds familiar to you, I guess this too could be the cause.

Thanks for the insight

I hope to know more tomorrow but realize that most likely it will be like the rest of the doc appointments and will be inconclusive.

I will let you know the results

David


Was on Kapidex, and Pentasa, multi Vit, Vit D. Started on Predisone and my legs started paining with loss of control. Doc stopped all meds until I can figure out what is happening with my legs. Off meds for 4 weeks. Back on 20 MGs of Pred. Starting to see Neurologist for legs as GI does not really know what is happening.

DaveF
Veteran Member


Date Joined Jan 2010
Total Posts : 1109
   Posted 8/22/2010 6:38 AM (GMT -7)   

This is my current status.

I went for my Neurologist appointment. He thinks the root cause is viral. He also said that many of his patients have CD and although these symptoms cannot be blamed directly on CD, that the compromised immune system of CD folks is most likely why this is happening. He said he has seen this mostly in CD folks feet and wrists.

He put me on Metanx, and I am going to have a conductive test then he expects to put me on more steroids. He does not expect this to be permanent and I should get 90% back within 6 months and more over the following 3 years. Two points on the meds. I looked at the generic for Metanx and it seemed from everything I could find that the generic does not contain the active ingredient that I am taking the med for, so from what I could read, this is one where the generic is not an option. Second point, I told him I am not going on Prednisone again. I just cannot stand it. He said he will come up with another option in consult with my GI and then we might add Low Dose Lithium (LDL) to offset the steroids. Can anyone give me insight into LDL?

After the Neurologist I went to the GI. She pushed on my gut (lower bowel) where my issues are. Guess what NO PAIN!!! Although the prednisone is kicking the heck out of me, and the SCD is a bit of a pain and the Pentassa is way too expensive…. I really really think I am making big progress. I now am experiencing very little daily pain and little to no D. YEA.

Thanks to all

David


Was on Kapidex, and Pentasa, multi Vit, Vit D. Started on Predisone and my legs started paining with loss of control. Doc stopped all meds until I can figure out what is happening with my legs. Off meds for 4 weeks. Back on 20 MGs of Pred. Starting to see Neurologist for legs as GI does not really know what is happening.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 7:14 PM (GMT -7)
There are a total of 2,734,408 posts in 301,211 threads.
View Active Threads


Who's Online
This forum has 151329 registered members. Please welcome our newest member, OleMiss1990.
342 Guest(s), 10 Registered Member(s) are currently online.  Details
chrisp1, Rikky1, Sarebear89, Xmaslover, NiceCupOfTea, KChrispcat, aloha234, poopme, Annie88, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer